Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 19, NWS Miami, FL

February 19, 20105 counties in Florida

NWS Miami, FL issued this red flag warning at Feb 19, 2010, 4:15 AM EST for 5 counties in Florida. It took effect at Feb 19, 2010, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2010, 4:15 AM EST (09:15 UTC)
In effect from
Feb 19, 2010, 12:00 PM EST
Expired
Feb 19, 2010, 6:00 PM EST
In force
6 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2010-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2010-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2208 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

820 
WWUS82 KMFL 190915
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
415 AM EST FRI FEB 19 2010

...CRITICAL RH'S EXPECTED THIS AFTERNOON...

FLZ063-066-067-070-071-192300-
/O.UPG.KMFL.FW.A.0014.100219T1700Z-100219T2300Z/
/O.NEW.KMFL.FW.W.0019.100219T1700Z-100219T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD-
415 AM EST FRI FEB 19 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING FOR GLADES, HENDRY, INLAND PALM BEACH, INLAND COLLIER, AND
INLAND BROWARD COUNTIES FOR RELATIVE HUMIDITIES BELOW 35 PERCENT
FOR 4 HOURS OR MORE...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A DRY AIRMASS WILL REMAIN ACROSS THE AREA TODAY, LEADING TO RH'S
FALLING INTO THE UPPER 20S TO LOWER 30S ACROSS THE AREA THIS
AFTERNOON. RH'S BELOW 35 PERCENT FOR 4 HOURS OR MORE ARE EXPECTED.
THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

GREGORIA
2 follow-up statements
217 
WWUS82 KMFL 191906
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
206 PM EST FRI FEB 19 2010

...CRITICAL RELATIVE HUMIDITIES EXPECTED REST OF THIS AFTERNOON AND
SATURDAY...

FLZ069-073-075-201000-
/O.NEW.KMFL.FW.A.0015.100220T1700Z-100220T2300Z/
/O.EXA.KMFL.FW.W.0019.000000T0000Z-100219T2300Z/
COASTAL COLLIER-INLAND MIAMI DADE-MAINLAND MONROE-
206 PM EST FRI FEB 19 2010

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT SATURDAY AFTERNOON. 

RELATIVE HUMIDITIES HAVE DROPPED BELOW 35 PERCENT FOR SEVERAL
HOURS ALREADY ACROSS MUCH OF SOUTH FLORIDA. THESE LOW RELATIVE
HUMIDITIES WILL CONTINUE WITH 4 OR MORE HOURS BELOW 35 PERCENT
LIKELY. DRY AIR AIR WILL LINGER ACROSS THESE AREAS THROUGH
TOMORROW...WITH RELATIVE HUMIDITIES DROPPING BELOW 35 PERCENT FOR
4 OR MORE HOURS DESPITE WINDS SHIFTING TO THE EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ068-072-074-168-172-173-192300-
/O.EXA.KMFL.FW.W.0019.000000T0000Z-100219T2300Z/
METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
206 PM EST FRI FEB 19 2010

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

A DRY AIRMASS WILL REMAIN ACROSS THE AREA TODAY...WITH RELATIVE
HUMIDITIES FALLING INTO THE UPPER 20S TO LOWER 30S ACROSS THE
AREA THIS AFTERNOON. RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4
HOURS OR MORE ARE EXPECTED. THEREFORE...A RED FLAG WARNING HAS
BEEN ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ063-066-067-070-071-201000-
/O.NEW.KMFL.FW.A.0015.100220T1700Z-100220T2300Z/
/O.CON.KMFL.FW.W.0019.000000T0000Z-100219T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD-
206 PM EST FRI FEB 19 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT SATURDAY AFTERNOON. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

A DRY AIRMASS WILL REMAIN ACROSS THE AREA TODAY...LEADING TO
RELATIVE HUMIDITIES IN THE UPPER 20S TO LOWER 30S ACROSS THE AREA
THIS AFTERNOON. RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 HOURS OR MORE ARE
EXPECTED. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED. DRY AIR
AIR WILL LINGER ACROSS THESE AREAS THROUGH TOMORROW...WITH
RELATIVE HUMIDITIES DROPPING BELOW 35 PERCENT FOR 4 OR MORE HOURS
DESPITE WINDS SHIFTING TO THE EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

STRASSBERG/RGH
753 
WWUS82 KMFL 192309
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
609 PM EST FRI FEB 19 2010

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR MOST OF SOUTH
FLORIDA EXCEPT SOUTHEASTERN METRO AREAS AND EXTREME SOUTHERN PORTIONS 
OF MIAMI-DADE COUNTY FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 HOURS 
OR MORE...

FLZ063-066-067-069>071-073-075-201200-
/O.EXP.KMFL.FW.W.0019.000000T0000Z-100219T2300Z/
/O.CON.KMFL.FW.A.0015.100220T1700Z-100220T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE-
609 PM EST FRI FEB 19 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON...

DRY AIR AIR WILL LINGER ACROSS THESE AREAS THROUGH
TOMORROW...WITH RELATIVE HUMIDITIES DROPPING BELOW 35 PERCENT FOR
4 OR MORE HOURS DESPITE WINDS SHIFTING TO THE EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ068-072-074-168-172-173-200015-
/O.EXP.KMFL.FW.W.0019.000000T0000Z-100219T2300Z/
METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
609 PM EST FRI FEB 19 2010

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT AS RELATIVE HUMIDITIES
CONTINUE TO RISE ACROSS THE AREA.



$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Feb 19, 3:20 AM EST, 55 minutes earlier.

Area forecast discussion, Feb 19, 3:20 AM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
320 AM EST FRI FEB 19 2010

.DISCUSSION...IN THE SHORT TERM, ZONAL FLOW HAS SET UP ACROSS
SOUTH FLORIDA WITH AN ACTIVE SUBTROPICAL JET BRINGING EXTENSIVE
HIGH CLOUDS THAT WILL PERSIST MUCH OF TODAY. THIS ALONG WITH
SURFACE RIDGE REMAINING OVER THE TENNESSEE VALLEY WILL KEEP
NORTHERLY LOW LEVEL FLOW KEEPING TEMPERATURES MUCH BELOW NORMAL
FOR ONE LAST DAY. THIS RIDGE WILL FINALLY BEGIN TO SHIFT EAST
TONIGHT RETURNING NORTHEAST TO EAST FLOW ON SATURDAY WITH
TEMPERATURES REMAINING BELOW NORMAL FOR MID TO LATE FEBRUARY BUT
ONLY BY A FEW DEGREES RATHER THAN SEVERAL. THIS WILL CONTINUE THE
MODERATING AIR MASS GETTING BACK TO NORMAL BY SUNDAY.

IN THE EXTENDED PERIOD GOING INTO NEXT WEEK, THE NEXT SYSTEM THAT WILL
AFFECT SOUTH FLORIDA WILL BE A SHORT WAVE TROUGH IN THE SOUTHERN
STREAM MOVING ACROSS THE REGION ON MONDAY. ALL OF THE MODELS IN
FAIR AGREEMENT WITH THIS FEATURE AND FORECAST SOUNDINGS ARE
HINTING AT THE POSSIBILITY OF SOME THUNDER SO HAVE ADDED A SLIGHT
CHANCE. THEREAFTER GETS A LITTLE CONFUSING AS THE 12Z AND 00Z RUNS
OF THE GFS ALONG WITH THE 12Z RUN OF THE ECMWF SHOW A SECOND
TROUGH MOVING THROUGH ON WEDNESDAY WITH ANOTHER CHANCE OF SHOWERS
BUT THE 00Z ECMWF HAS GONE BACK TO THE PREVIOUS SOLUTION WHICH KEEPS
IT DRY TUESDAY AND BEYOND. SO FOR NOW, HAVE KEPT THE POPS ON
WEDNESDAY SCALED BACK TO LOW CHANCE CATEGORY WHEREAS THE MEX
NUMBERS SHOW HIGH END CHANCE AND WILL WAIT FOR FURTHER CONSENSUS.

&&

.MARINE...FAIRLY BENIGN SEA CONDITIONS THROUGH THE WEEKEND WITH
WIND SPEEDS AT 10 KT OR LESS. AN INCREASE IN WIND IS EXPECTED
EARLY NEXT WEEK WITH NEXT FRONTAL SYSTEM BUT SEAS WILL REMAIN
BELOW ADVISORY CRITERIA.

&&

.FIRE WEATHER...LOW LEVEL NORTHERLY FLOW WILL KEEP DRY CONDITIONS
GOING AND RH VALUES ARE EXPECTED TO DROP BELOW 35 PERCENT ACROSS
THE NORTHERN INTERIOR ZONES FOR SEVERAL HOURS THIS AFTERNOON.
RELATIVE HUMIDITY WILL LIKELY DROP BELOW 35 PERCENT FOR TWO TO
THREE HOURS ALSO ALONG THE EAST COAST METRO AREA UNTIL NORTHEAST
FLOW RETURNS AND DEW POINTS RISE A FEW DEGREES. THE EAST FLOW WILL
ALLOW DEW POINTS TO RECOVER BUT WITH WARMER TEMPERATURES ALSO
EXPECTED, THE RELATIVE HUMIDITY IS LIKELY TO FALL BELOW 35 PERCENT
FOR TWO TO THREE HOURS AGAIN SATURDAY AFTERNOON ACROSS THE
NORTHWEST INTERIOR ZONES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  68  44  72  55 / 0 0 0 10
FORT LAUDERDALE  67  51  72  59 / 0 0 0 10
MIAMI            68  52  74  58 / 0 0 0 10
NAPLES           66  45  71  51 / 0 0 0 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
     GLADES-HENDRY-INLAND BROWARD-INLAND COLLIER-INLAND PALM
     BEACH.

AM...NONE.
GM...NONE.
&&

LONG TERM...30/KOB
SHORT TERM/AVIATION...57/DG
Hazardous weather outlook, Feb 18, 6:00 PM EST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
600 PM EST THU FEB 18 2010

FLZ063-066>075-168-172>174-191030-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
600 PM EST THU FEB 18 2010

...BELOW NORMAL TEMPERATURES EXPECTED INTO SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

TEMPERATURES: LOW TEMPERATURES WILL RANGE FROM THE MID 30S ACROSS
THE LAKE OKEECHOBEE REGION TO THE 40S ALONG COASTAL SECTIONS OF
SOUTH FLORIDA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOW TEMPERATURES THROUGH SATURDAY MORNING WILL GENERALLY BE BELOW
NORMAL WITH LOWS FRIDAY AND SATURDAY MORNINGS IN THE MID 30S TO NEAR
50 ACROSS SOUTH FLORIDA WITH THE COLDEST TEMPERATURES OCCURRING IN
THE INTERIOR LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 2:06 PM ESTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe14 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.